MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) reported to fresenius customer support that a patient has peritonitis and is in the hospital at this time.The patient got the infection on (b)(6) and still has it.The patient will be on antibiotics for 14 days.The patient still has the pd catheter (not a fresenius device).Follow-up with the patient¿s pd registered nurse (pdrn) confirmed the patient presented to the emergency room on (b)(6) 2025 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc elevated, result not provided) were collected, and the patient was admitted.The patient was diagnosed with peritonitis and was treated with intraperitoneal (ip) vancomycin and fortaz for 14 days.The patient¿s peritoneal effluent culture result returned positive for staphylococcus aureus on (b)(6) 2025, and the patient's fortaz was discontinued.The patient has recovered from the serious adverse events and continued to undergo ccpd therapy while hospitalized.The patient was discharged home on (b)(6) 2025 in stable condition, and resumed utilizing the same liberty select cycler without any reported issues.The pdrn attributed causality to an unspecified touch contamination event.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the serious adverse events of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid, which required antibiotic therapy.The pdrn attributed causality to an unspecified touch contamination event.Esrd patients undergoing pd therapy (manual or cycler based) for rrt are at high risk for infections of the peritoneum.Staphylococcus aureus is commonly found in the mucus membranes and skin of humans and is the most frequent organism associated with peritoneal infections in pd patients.Per the pdrn, the serious adverse events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.Based on the information available, the patient¿s liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report that a fresenius device(s) and/or product(s) failed to meet the users¿ expectations and/or the manufacturers¿ specifications.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) reported to fresenius customer support that a patient has peritonitis and is in the hospital at this time.The patient got the infection on (b)(6) and still has it.The patient will be on antibiotics for 14 days.The patient still has the pd catheter (not a fresenius device).Follow-up with the patient¿s pd registered nurse (pdrn) confirmed the patient presented to the emergency room on (b)(6) 2025 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc elevated, result not provided) were collected, and the patient was admitted.The patient was diagnosed with peritonitis and was treated with intraperitoneal (ip) vancomycin and fortaz for 14 days.The patient¿s peritoneal effluent culture result returned positive for staphylococcus aureus on (b)(6) 2025, and the patient¿s fortaz was discontinued.The patient has recovered from the serious adverse events and continued to undergo ccpd therapy while hospitalized.The patient was discharged home on (b)(6) 2025 in stable condition, and resumed utilizing the same liberty select cycler without any reported issues.The pdrn attributed causality to an unspecified touch contamination event.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key21529229
Report Number0008030665-2025-00525
Device Sequence Number18537987
Product Code FKX
UDI-Device Identifier00840861102709
UDI-Public00840861102709
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/26/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; DELFLEX PD FLUID.; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale